MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH SUTURE DEVICE HANDLE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. SMARTSTITCH SUTURE DEVICE HANDLE; ACCESSORIES,ARTHROSCOPIC
Model Number OM-8000
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during set up for a rotator cuff repair surgery, the "opus smartstitch gun" could not activate the metal prongs to shoot the suture cartridges into the rotator cuff tissue and the upper jaw did not function.Additionally, the device did not have a visible serial number, it is so old that it had worn off and was unreadable.The procedure was successfully completed changing the surgical technique (mayo needles) without significant delay.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: (1) excessive force no containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SMARTSTITCH SUTURE DEVICE HANDLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11078204
Report Number3006524618-2020-01150
Device Sequence Number11591032
Product Code NBH
UDI-Device Identifier00817470001679
UDI-Public00817470001679
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-8000
Device Catalogue NumberOM-8000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;